MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC EPIDURAL CATHETERIZATION SET; ANESTHESIA CONDUCTION CATHETER

ARROW INTERNATIONAL LLC EPIDURAL CATHETERIZATION SET; ANESTHESIA CONDUCTION CATHETER
Model Number IPN040163
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/13/2022
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2022 before giving birth, the doctor observed a difficulty during the injection of peridural.Indeed, the peridural anesthetic kit does not inject the product or we have to apply force on the plunger.Clinical consequences: because of this, the doctor decided to change the entirety of the kit and to puncture the patient again.There were no other medical consequences.
 
Additional Manufacturer Narrative
(b)(4).The device has not been returned for investigation.
 
Additional Manufacturer Narrative
(b)(4).A device history record review was performed on the epidural catheter with no relevant findings.The customer reported the catheter would not inject medication.The customer returned one flat filter, one snaplock assembly, an epidural catheter, and lidstock.The returned components were received connected together.The returned components were visually examined with and without magnification.Visual examination of the returned filter and snaplock assembly revealed the components appear typical with no observed defects or anomalies.Visual examination of the returned catheter revealed the catheter appears used.Biological material can be seen between the inner coils.No other defects or anomalies were observed.A functional flow test was performed on the returned epidural.The returned epidural catheter was inserted from the proximal end into the returned snaplock assembly until it bottomed out and the snaplock assembly was closed.The components were confirmed to be secured by tugging gently.The snaplock assembly was connected to the lab leak tester and the pressure was increased to 10 psi to establish flow.Water could be seen immediately exiting the distal end of the catheter.The flow rate was measured at 5.0ml/min, which is within the specification of 1ml/min minimum.No blockages were found.However, during the flow test, a leak was detected coming from approximately 31.2cm from the proximal end.Microscopic examination revealed the catheter has a hole/cut.No other leaks were detected.The reported complaint of the catheter not injecting medication could not be confirmed based on the sample received.A device history record review was performed on the epidural catheter with no evidence to suggest a manufacturing related issue.The returned components passed a functional flow test and met flow rate specifications.However, a leak was detected on the catheter during flow testing.Based on this, there were no functional issues found with the returned sample in regard to the catheter not injecting.However, unintentional user error caused or contributed to the leak as all epidural catheters are 100% tested for leaks at the time of manufacturing.No further action is required at this time.
 
Event or Problem Description

Brand Name
EPIDURAL CATHETERIZATION SET
Common Device Name
ANESTHESIA CONDUCTION CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
jasmine brown
3015 carrington mill blvd
morrisville, NC 27560
9193614124
MDR Report Key15218693
Report Number3006425876-2022-00745
Device Sequence Number5745832
Product Code BSO
UDI-Device Identifier30801902126420
UDI-Public30801902126420
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K140110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model NumberIPN040163
Device Catalogue NumberJC-05400-E
Device Lot Number71F22F1698
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2022
Supplement Date Received by Manufacturer09/20/2022
Initial Report FDA Received Date08/12/2022
Supplement Report FDA Received Date09/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown